Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 55, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 11, 2001, 1:22 AM CDT for Dewey County, Woodward County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 11, 2001, 1:22 AM CDT (06:22 UTC)
- Expired
- Apr 11, 2001, 2:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dewey County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 108 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 12:00 AM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 2242 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
580 WUUS54 KOUN 110623 SVROKC OKC043-153-110700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 122 AM CDT WED APR 11 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEWEY COUNTY IN NORTHWEST OKLAHOMA WOODWARD COUNTY IN NORTHWEST OKLAHOMA * UNTIL 200 AM CDT * AT 122 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF MUTUAL...MOVING NORTHEAST AT 50 MPH. * LOCATIONS IN THE WARNING INCLUDE CESTOS...MUTUAL AND QUINLAN A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING WINDS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3632 9932 3603 9929 3605 9896 3650 9897
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 8:35 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Apr 10, 8:35 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 835 PM CDT TUE APR 10 2001 00Z OUN SOUNDING SHOWS CAPPING INVERSION BETWEEN 85H AND 7H BUT WITH STRONG DYNAMICS APPROACHING THE AREA LATER TONIGHT...SURFACE BASED CONVECTION SHOULD NOT BE A PROBLEM. MID LEVEL RETURNS THIS EVENING HAVE BEEN ASSOCIATED WITH SHOWERS AND SOME THUNDER ACROSS SOUTHEAST ZONES. STILL MAIN SHOW WILL BE TO OUR WEST TONIGHT. CONVECTION IS BECOMING BETTER ORGANIZED SOUTHEAST OF LBB AS WELL AS IN THE TEXAS PANHANDLE. WOULD IMAGE TORNADO THREAT WILL BE GREATEST NEXT 3 TO 4 HOURS BEFORE WIND PROFILE BECOMES MORE LINEAR...WITH SQUALL LINE ALONG PACIFIC FRONT. VISIBLE IMAGES EARLY IN THE SHIFT ALONG WITH SURFACE OBS SUGGEST THAT BLOWING DUST POTENTIAL MAY BE GREATER WITH THIS SYSTEM OUT WEST COMPARED WITH SYSTEM LAST FRIDAY. WITH ZONE UPDATE MAY INCLUDE CHANCE FOR BLOWING DUST LATER TONIGHT AND WEDNESDAY. LOOKS LIKE BEST CHANCE FOR SEVERE WILL BE BETWEEN 10 PM AND 1 AM ACROSS WESTERN ZONES AND AFTER MIDNIGHT ACROSS CENTRAL SECTIONS. .OUN... OK...WIND ADVISORY LATE TONIGHT OKZ004>006-009>011-014>017-021>023-033>038-044. TX...WIND ADVISORY LATE TONIGHT TXZ083>090.
In the hours before
Local storm report, Apr 11, 1:01 AM CDT, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
101 AM CDT WED APR 11 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 AM 4 NW FORT COBB OK 62 MPH WIND GUST
04/11/01 CADDO MEASURED BY OKLAHOMA
MESONET
1220 AM 3 SSE MARSHALL OK 71 MPH WIND GUST
04/11/01 LOGAN REPORTED BY OKLAHOMA
MESONET
LINDLEYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 1:44 AM CDT | Tornado Warning | OUN | Garvin, McClain | 31 min |
| Apr 11, 1:56 AM CDT | Tornado Warning | OUN | Pottawatomie | 34 min |
| Apr 11, 2:17 AM CDT | Tornado Warning | OUN | Pottawatomie | 28 min |
| Apr 11, 2:56 AM CDT | Tornado Warning | OUN | Pottawatomie, Seminole | 34 min |
| Apr 11, 3:58 AM CDT | Tornado Warning | OUN | Love | 32 min |
| Apr 11, 4:41 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Pontotoc | 34 min |
| Apr 11, 5:05 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 25 min |
| Apr 11, 5:12 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 33 min |
| Apr 11, 5:30 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.